I've been taking citalopram for a few months now and it has really helped me, but the sexual side effects really suck. (having trouble having an orgasm, that's if I have one at all. masturbating doesn't help either). My doctor gave me buspirone for my GAD and to see if it would help counteract the sexual side effects of the citalopram, but so far it helps with the anxiety but not the sex. I am soooo frustrated right now. I want to see if there is something that would do the same job as the citalopram that doesn't have any sexual side effects, or if it would actually increase my libido. I take 40 mg of citalopram, 100 mg of trazodone for sleep, and 10 mg of buspirone, two pills of buspirone twice a day. Any suggestions would really help. I have an appointment with my medications doctor coming up next month, any ideas would really help. Thanks. :)
The only antidepressant that I know of that doesn't have the sexaul side effects is Wellbutrin (bupropion). Sometimes if you take it with the antidepressant you are already on, it will counteract this side effect. I have to be honest, it hasn't worked for me. I have just accepted this unfortunate side effect.
I have discussed this issue with two psychiatrist and other than trying the Wellbutrin, they had no answers for this problem.
Wish I could help more,
Hi, i think it really comes down to trial and error as well as percentages, as one med can effect lots of people differently. Most antidepressants 'can' cause sexual side effects but this isn't always the case. For example Prozac is reputed to be bad for your sex life, but actually only 11% of people are affected according to research. I say this partly because i take citalopram and i haven't been affected in the same way that you have. Hopefully you will get responses from people with experience in this area
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jun 2011 • 2 answers
Posted 30 Sep 2012 • 3 answers
Posted 30 Mar 2013 • 3 answers
Posted 3 Jul 2014 • 4 answers
Posted 16 days ago • 2 answers